Oklahoma, 2024Wildfire in Oklahoma, June 27 to 30, 2024
June 27 to 30, 2024 · NWS OUN · 1 event in 1 county or zone
The combination of warm, dry and breezy conditions created favorable conditions for a fire start on the afternoon of the 27th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $311,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of warm, dry and breezy conditions created favorable conditions for a fire start on the afternoon of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 11:32 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 27, 11:32 AM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1232 PM CDT Thu Jun 27 2024
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 350 AM CDT Thu Jun 27 2024
Showers and thunderstorms continue this morning near the 100th
meridian. Confidence is low on the evolution of this convection
given it has the appearance of an mesoscale convective vortex
(MCV) that is nearly stationary in the Texas panhandle. Given this
evolution, southwest/west-central Oklahoma into western north
Texas may have some showers and storms around at least through
this morning (at the very least some cloud debris).
Otherwise, generally hot conditions will continue across the area
this afternoon. Areas across the eastern half of the area will be
less hot given a slight southwest shift of the low-level thermal
ridge. As a result, the Heat Advisory is confined across southwest
Oklahoma, far south central/southeast Oklahoma, and western north
Texas. There is a chance parts of far southwest Oklahoma and
western north Texas will reach the Excessive Heat Warning
criteria; however, given the uncertainty with the MCV and
potential cloud debris in the area, opted not to upgrade at this
time.
Late this afternoon into the evening, thunderstorms are expected
to develop across southwest Kansas, southward into the Oklahoma
and perhaps Texas panhandles as a subtle wave (most evident at 700
mb) provides synoptic-scale ascent in an uncapped atmosphere.
These storms would have a chance to advance east-southeastward
into northwest and west-central Oklahoma with a threat for
damaging wind gusts and hail. With the nose of the low-level jet
farther north, storms would be more likely to maintain their
intensity across Kansas with a gradual weakening trend expected
in Oklahoma.
Mahale
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 350 AM CDT Thu Jun 27 2024
Friday: The low-level thermal ridge will shift back to the east,
resulting in hotter weather across the area. Much, if not all of
the area will likely need a Heat Advisory. Some locations may even
reach Excessive Heat Warning criteria. Thunderstorms will once
again be possible across northwest into northern Oklahoma during
the late afternoon and evening/overnight hours as that area will
be on the northern periphery of the mid-level ridge.
Saturday-Sunday: A mid-level trough will move across the Great
Lakes region with an attendant cold front moving southward across
the Midwest. The cold front could be a backdoor cold front where
it will move into Oklahoma from the northeast. The front will
bring a chance for showers and thunderstorms with the highest
chance across northern Oklahoma late Saturday into Sunday morning.
The amount of convection will likely modulate how far south the
cold front advances and the magnitude of the cool air in its wake
(i.e., a convectively-reinforced cold front). Currently, the most
likely scenario remains highs in the upper 80s to low 90s across
northern Oklahoma and upper 90s and low 100s deg F in southwest
Oklahoma/western north Texas.
Monday-Wednesday: Temperatures will likely rise as the mid-level
ridge shifts toward the southeast U.S. with the low-level thermal
ridge advecting to the northeast on its western periphery.
Probabilistic guidance indicates a >50% chance across the entire
area of reaching 100 deg F (air temperature) by Tuesday.
Mahale
&&
.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Thu Jun 27 2024
There is a low probability (20 to 30%) of thunderstorms later this
afternoon and into the evening over a portion of northwest and
northern Oklahoma. The greatest threat of severe thunderstorms is
north of our forecast area. However, there is the potential for strong
to damaging wind gusts and large hail with storms that develop in
the aforementioned areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 77 101 80 99 / 10 0 0 20
Hobart OK 77 104 81 102 / 20 0 0 20
Wichita Falls TX 79 104 81 102 / 0 0 0 0
Gage OK 76 105 74 98 / 30 0 20 20
Ponca City OK 76 101 78 98 / 20 0 20 30
Durant OK 74 99 79 99 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ021>023-027-
033>039-044>046-050>052.
TX...Heat Advisory until 9 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...01Hazardous weather outlook, Jun 27, 4:02 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
502 AM CDT Thu Jun 27 2024
OKZ004>048-050>052-TXZ083>090-281015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
502 AM CDT Thu Jun 27 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Scattered thunderstorms are possible this morning across parts of
southwest and west-central Oklahoma and western north Texas. The
most intense storms may produce small hail and gusty winds.
Additional thunderstorms may move into northwest and west central
Oklahoma this evening. These thunderstorms could be strong to
severe with a threat of damaging wind gusts and hail. The threat
for severe weather should gradually decrease as the storms move
to the east-southeast tonight.
.Heat...
The combination of heat and humidity will lead to dangerous heat
index values of 105 to 110 degrees across southwestern, far
southern, and southeastern Oklahoma, and western north Texas. If
you have plans for strenuous outdoor activities, or work outside,
plan for frequent breaks and stay hydrated.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Heat...
The combination of heat and humidity will lead to heat index
values of 105 to 110 degrees or higher across most areas through
Saturday. If you have plans for strenuous outdoor activities, or
work outside, plan for frequent breaks and stay hydrated.
.Thunderstorms...
There are chances for thunderstorms across parts of northern
Oklahoma on Friday. There are higher chances of thunderstorms
during the upcoming weekend, especially across northern half of
Oklahoma. The most intense thunderstorms could be strong to severe
with a threat for damaging wind gusts and hail.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Local storm report, Jun 27, 8:44 AM CST, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
944 AM CDT Thu Jun 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Tstm Wnd Dmg 2 E Tinker Air Force Ba 35.42N 97.35W
06/25/2024 Oklahoma OK Public
Delayed report. Social media image showing a
large tree uprooted. Radar estimated time.
&&
MDULocal storm report, Jun 27, 9:25 AM CST, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1025 AM CDT Thu Jun 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Tstm Wnd Dmg Coyle 35.95N 97.24W
06/25/2024 Logan OK Public
Delayed report. Social media image showing
multiple large tree branches down. Radar
estimated time.
&&
MDULocal storm report, Jun 27, 9:33 AM CST, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1033 AM CDT Thu Jun 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Tstm Wnd Dmg Forest Park 35.50N 97.45W
06/25/2024 Oklahoma OK Emergency Mngr
Delayed report. Tree down on a house. Radar
estimated time.
&&
MDULocal storm report, Jun 27, 9:53 AM CST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1053 AM CDT Thu Jun 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Tstm Wnd Dmg 5 WNW Jones 35.58N 97.37W
06/25/2024 Oklahoma OK Emergency Mngr
Delayed report. Tree down blocking roadway.
Radar estimated time.
&&
MDULocal storm report, Jun 27, 10:09 AM CST, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1109 AM CDT Thu Jun 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Dmg Perry 36.29N 97.29W
06/25/2024 Noble OK Public
Delayed report. Multiple confirmations of
wind damage in and near Perry. This included
trees uprooted and at least one outbuilding
destroyed. Social media images also showing
at least one home with significant siding
damage due to wind-driven hailfall. Radar
estimated time.
&&
MDUWildfire, Woodward
- When
- June 27, 1:00 PM CST to June 30, 11:59 PM CST
- Where
- Woodward forecast zone
- Property damage
- $311,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
The 'Cedardale Fire' spread over 794 acres across portions of southeast Woodward County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 27 to 29, 20243 deaths · 3 events
- Lightning Strike in Texas, June 27, 20241 death · 1 event
- Tornadoes and Hail in North Dakota, June 27, 2024$252,000 · 1.5 in hail · 20 events
- Excessive Heat in Texas, June 27 to 29, 202436 events
- Tornado in Louisiana, June 27, 2024$50,000 · EF0 · 1 event
- Hail and Damaging Winds in Montana, June 27, 20241.75 in hail · 28 events
- Tornado and Hail in South Dakota, June 27, 2024EF0 · 24 events
- Damaging Winds in Montana, June 27, 202461 kt wind · 17 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 27, 202454 kt wind · 12 events
- Damaging Winds in South Dakota, June 27, 202479 kt wind · 12 events
- Flash Flood and Debris Flow in Utah, June 27, 20241.5 in hail · 10 events
- Flooding in Puerto Rico, June 27, 2024$8,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194855.